Florida, 2006

Hail and Damaging Wind in Florida, April 22, 2006

April 22, 2006 · NWS MLB · 2 events in 2 counties and zones

1 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Apr 22, 1:45 PM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Apr 22, 1:45 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
245 PM EDT SAT APR 22 2006

.DISCUSSION...

SUN-TUE...
DEEP LYR NWRLY FLOW OVER THE LWR MS VALLEY WILL PUSH THE COLD FRONT
INTO THE S FL PENINSULA ON SUN WHERE IT WILL STALL AND WASH OUT.
MOST OF THE STORM ACTIVITY WILL PUSH INTO THE SRN PENINSULA AHEAD OF
THE FRONT.  HOWEVER...A WEAK SFC PGRAD DUE TO THE CLOSE PROXIMITY OF
THE FRONTAL TROF WILL ALLOW THE SEABREEZE TO FORM S OF THE CAPE.
THE SEABREEZE WOULD WORK ON ANY RESIDUAL MOISTURE THAT MAY POOL
WITHIN THE TROF...TRIGGERING A FEW TSRAS OVER THE SRN CWA SUN AFTN.
MINIMAL CHANCES...HOWEVER...AS MOST OF THE MOISTURE WILL HAVE BEEN
PUSHED INTO THE SRN PENINSULA BY THEN.  MINIMAL TEMP CHANGE AS THE
AIR MASS AS SFC DEWPOINTS IN THE 60S/L70S STATEWIDE INDICATE THE
AIRMASS NEAR THE SFC HAS ALREADY UNDERGONE SIGNIFICANT
MODIFICATION...READING TO CONTINUE AOA CLIMO INTO EARLY NEXT WEEK.

DLM RIDGE OVER THE SRN PLAINS WILL PUSH FAR ENOUGH EWD BY MON TO
PLACE THE CWA UNDER ITS SUPPRESSIVE INFLUENCE...WHILE NWRLY FLOW
AHEAD OF THE RIDGE WILL HAVE PUSHED ANY LINGERING MOISTURE INTO THE
SRN PENINSULA/FL STRAITS.

WED-SAT...
AT THE H25 LVL...A LIFTING 80KT JET OVER THE DESERT SW WILL COMBINE
WITH A DIGGING 90KT JET OVER THE CENTRAL PLAINS TO INDUCE A NEW SFC
LOW OUT OF THE BROAD TROF THAT CURRENTLY BLANKETS THE WRN HALF OF
THE CONUS.  THIS NEW SFC LOW WILL PUSH E UNDER THE INFLUENCE OF A
STRONG ZONAL WIND COMPONENT OVER THE SRN TIER STATES...BRINGING THE
NEXT COLD FRONT TO THE FL PENINSULA AROUND THE THU TIMEFRAME.
EXTENDED PD OF CLOUDINESS EXPECTED THU/FRI AS FRONT PUSHES UP
AGAINST THE ATLC RIDGE...WHILE THE CONTINENTAL RIDGE BEHIND THE
FRONT PUSHES COOLER AIR INTO THE GOMEX/SW ATLC REGION.  EXPECT TEMPS
NEAR OR SLIGHTLY BLO CLIMO TO END THE WEEK.  HOWEVER...FRONTS OFTEN
WASHOUT THIS TIME OF YEAR AS THEY PUSH INTO THE PENINSULA DUE TO THE
STRONG MODIFYING EFFECTS OF THE GOMEX/SW ATLC. PREFER NOT TO DEVIATE
TOO MUCH FROM THE PREVIOUS FCST WRT MINIMAL POPS THU/FRI.

&&

.MARINE...
WINDS/SEAS EXPECTED TO REMAIN BLO THE NEED FOR ANY HIGHLIGHTS THRU
THE UPCOMING WEEK.  OFFSHORE FLOW DEVELOPING WED NIGHT INTO THU WITH
THE ANTICIPATED FROPA WILL GENERATE CHOPPY SEAS OVER THE OPEN ATLC
WATERS.

&&

.AVIATION...
OCNL IFR SHRA/TSRA THRU 23/00Z...ISOLD MVFR SHRAS 23/00Z-04Z...MVFR
CIGS BTWN FL020-030 AFT 23/08Z.

&&

.FIRE WEATHER...
MIN RH VALUES EXPECTED TO REMAIN ABV CRITICAL LVLS THRU MUCH OF THE
UPCOMING WEEK.  MON APPEARS TO BE THE DRIEST DAY IN THE WAKE OF THE
COLD FRONT...COULD SEE SOME READINGS OVER THE INTERIOR FALL BLO 40%
FOR A FEW HRS.  HOWEVER...ATTM CONFIDENCE IN NOT HIGH THAT RFW
CONDITIONS WILL BE MET.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  64  85  61  86 /  50  10   0   0
MCO  65  90  64  91 /  50  10   0   0
MLB  64  85  65  85 /  50  20   0   0
VRB  65  83  65  84 /  40  20   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...KELLY
LONG TERM....BRAGAW
Hazardous weather outlook, Apr 22, 4:00 AM EST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
500 AM EDT SAT APR 22 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
230900-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
500 AM EDT SAT APR 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORM IMPACT...
A FRONTAL BOUNDARY WILL MOVE INTO NORTHERN FLORIDA THIS AFTERNOON.
CONDITIONS ACROSS THE AREA WILL BECOME INCREASINGLY MOIST AND
UNSTABLE AHEAD OF THIS FRONT. ISOLATED SHOWERS AND THUNDERSTORMS WILL
INITIALLY DEVELOP ALONG A LINE STRETCHING FROM LAKE OKEECHOBEE
THROUGH ORLANDO AND TOWARDS LAKE GEORGE THIS AFTERNOON. THE STORMS
BECOME MORE WIDESPREAD LATE THIS AFTERNOON BEFORE SLIDING DOWN THE
SPACE AND TREASURE COASTS EARLY THIS EVENING. THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT LIGHTNING...WIND
GUSTS IN EXCESS OF 50 MPH AND COIN-SIZED HAIL. CONDITIONS WILL ALSO
BE CONDUCIVE FOR AN ISOLATED FUNNEL CLOUD OR TORNADO LATE THIS
AFTERNOON ALONG THE COASTAL COUNTIES.

...RIP CURRENT IMPACT...
SOUTHEASTERLY WINDS AROUND 15 MPH WILL PRODUCE A STRONG LONGSHORE
CURRENT AT THE BEACHES TODAY. A LONGSHORE CURRENT FLOWS PARALLEL TO
THE BEACH AND CAN BE STRONG ENOUGH TO KNOCK YOU OFF THE SANDBAR INTO
DEEP WATER. REMEMBER TO ALWAYS SWIM NEAR A LIFEGUARD.

...MARINE THUNDERSTORM GUST IMPACT...
LIGHTNING STORMS THAT DEVELOP OVER THE MAINLAND WILL LIKELY TRACK
EASTWARD ACROSS THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS.
MARINERS ARE URGED TO BE ALERT FOR STORMS PRODUCING FREQUENT AND
DANGEROUS LIGHTNING AND STRONG WIND GUSTS IN EXCESS OF 35 KNOTS.

...WIND AND SEA IMPACT...
SOUTH TO SOUTHEASTERLY WINDS WILL PEAK BETWEEN 15 AND 20 KNOTS...
MAINLY BEYOND 20 NAUTICAL MILES OFFSHORE. SMALL CRAFT ARE URGED TO
EXERCISE CAUTION IN THESE AREAS.

...FIRE WEATHER IMPACT...
VERY DRY GROUND CONDITIONS PERSIST ACROSS THE AREA. LIGHTNING STRIKES
FROM STORMS LATE THIS AFTERNOON HAVE THE POTENTIAL TO SPARK NEW
WILDFIRES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE WEAKENING FRONTAL BOUNDARY MAY TRIGGER A FEW THUNDERSTORMS NEAR
LAKE OKEECHOBEE AND THE TREASURE COAST SUNDAY. DRIER CONDITIONS ARE
EXPECTED EARLY NEXT WEEK AS A RIDGE BUILDS ACROSS THE STATE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

HIRSCH

In the hours before

Special weather statement, Apr 22, 2:52 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
352 PM EDT SAT APR 22 2006

FLZ141-222030-
COASTAL VOLUSIA COUNTY-
352 PM EDT SAT APR 22 2006

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL NORTHEAST VOLUSIA COUNTY...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL ABOUT 5 MILES
NORTH OF ORMOND BY THE SEA...MOVING SOUTH AT 10 MPH TOWARD TOMOKA
STATE PARK AND ORMOND BY THE SEA.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

52
Special weather statement, Apr 22, 2:56 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
356 PM EDT SAT APR 22 2006

FLZ053-222100-
OSCEOLA-
356 PM EDT SAT APR 22 2006

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL NORTHERN OSCEOLA COUNTY...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 10 MILES
SOUTHWEST OF HOLOPAW...MOVING EAST AT 25 MPH.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

TES
Special weather statement, Apr 22, 3:05 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
405 PM EDT SAT APR 22 2006

FLZ045-046-147-222045-
NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE-
405 PM EDT SAT APR 22 2006

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL NORTHWESTERN BREVARD COUNTY...EAST CENTRAL ORANGE
COUNTY...SOUTHEAST SEMINOLE COUNTY...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
CHRISTMAS...MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE THE MERRITT ISLAND WILDLIFE REFUGE.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

TES
Special weather statement, Apr 22, 3:34 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
434 PM EDT SAT APR 22 2006

FLZ053-222115-
OSCEOLA-
434 PM EDT SAT APR 22 2006

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER
SOUTHEASTERN OSCEOLA COUNTY...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER LAKE
MARIAN...MOVING EAST AT 25 MPH.

THIS SPECIAL WEATHER STATEMENT IS FOR THE AREA IMMEDIATELY SOUTH OF
THE AREA WHERE A SEVERE THUNDERSTORM WARNING EXISTS AND IS FOR
SOUTHERN OSCEOLA COUNTY.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.
Special weather statement, Apr 22, 4:00 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
500 PM EDT SAT APR 22 2006

FLZ041-046-141-222145-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-SEMINOLE-
500 PM EDT SAT APR 22 2006

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL MOVING INTO NORTHERN SEMINOLE AND WESTERN VOLUSIA COUNTIES....

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 5 MILES WEST
OF DE BARY...MOVING EAST AT 15 MPH. THE STORM WILL AFFECT NORTHERN
SEMINOLE AND WESTERN VOLUSIA COUNTIES. ADDITIONAL STRONG STORMS MAY
DEVELOP IN VOLUSIA COUNTY.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

52
Special weather statement, Apr 22, 4:14 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
514 PM EDT SAT APR 22 2006

FLZ054-222200-
INDIAN RIVER-
514 PM EDT SAT APR 22 2006

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL NORTHERN INDIAN RIVER COUNTY...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 14 MILES WEST
OF FELLSMERE...MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE SEBASTIAN INLET RECREATIO.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

The radar

The Melbourne radar (KMLB), 43 km away, was scanning. The volume nearest the first event began at 21:39 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Indian River

When
April 22, 4:40 PM EST
Where
Indian River County, Blue Cypress Lake
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
27.733, -80.750

The public reported a gust of 58 mph recorded on a home wind gage near Blue Cypress Lake.

Hail, Volusia

When
April 22, 4:45 PM EST
Where
Volusia County, 3 mi N of Edgewater
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
29.030, -80.900

Minor damage was reported to some cars.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501089, 5501090.